Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    bleeding after lost condom
    avatar
    FedUp2 posted:
    Yesterday I lost a condom inside my vagina- now I am bleeding. I had found the condom and got it out but then I began spotting. Just 2 days ago I ended a 10 day period. The period was strange, just spotted and hard cramping for 5 days then on 5th day cramps got worse and I began bleeding heavy, next day a red object size of a marble with a hole in it and dots all over the sides of it, fell out. Then the bleeding returned to just spotting. Not spotting in a pantyliner, only spotted when I wiped after using the restroom. Now I am bleeding again and am wondering if they have anything to do with the condom or the period. I had just quit taking birth control pills in November.

    Take the Poll

    Condom or period causing the bleeding?
    • Condom
    • Period
    • Other (Explain)
    vote
    View Poll Results
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear FedUp: My best GUESS is that this is more related to your recent unusual menstrual period rather than the retained condom. The most common reason for a menstrual pattern like you have described is not having an ovulation every month. In a normal cycle, estrogen is produced all month. Estrogen is responsible for building up the lining of your uterus so you have something to shed each month.

    In a normal cycle, progesterone production increases following ovulation and release of an egg.. Progesterone "stabilizes" the uterine lining in preparation for a possible implantation of a new pregnancy. If you are not pregnant that month the levels of estrogen and progesterone fall, triggering the release of the uterine lining—your period.

    So, if you do not ovulate, the estrogen build up of the lining continues, but without the usual ovulation associated progesterone. Thus, the hormone levels don't decline, and the lining stays up inside the uterus—your missed period. Alternatively, the built up lining can begin to shed on its own creating erratic bleeding patterns which are usually "too-light" or super heavy and prolonged.

    Causes for not ovulating are multifold: low thyroid problems, pituitary problems, ovarian cysts, physical stressors (eg sudden increases in exercise, crash dieting), emotional stressors (problems with parents or boyfriends/girlfriends, finances), increased body weight, anorexia, rotating shifts at work, etc. In your specific case you have recently stopped using birth control pills. That can delay the return of regular ovulations for several months.

    If your cycles do not return to their "normal-for-you" pattern within three months of stopping the Pill you should return to your GYN or clinic.

    If the lost condom means that your partner ejaculated inside you, you might want to consider using the emergency contraceptive pill (eg "Plan B") to be double sure that you do not have an unintended pregnancy. Alas, Plan B type regimens can also engender late/messed up periods after use, but at least the risk of pregnancy is diminished.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.